Admitted to the hospital for chemotherapy, a man with leukemia and diabetes arrived on the medical unit on a busy afternoon and waited until his room was ready. The nurse who checked him in assumed that his admitting orders were completed on the previous shift. That night, the patient took his own insulin from home without a meal and experienced a preventable episode of hypoglycemia.
A young woman with Takayasu's arteritis, a vascular condition that can cause BP differences in each arm, was mistakenly placed on a powerful intravenous vasopressor because of a spurious low BP reading. The medication could have led to serious complications.
Please select your preferred way to submit a case. Note that even if you have an account, you can still choose to submit a case as a guest. And if you do choose to submit as a logged-in user, your name will not be publicly associated with the case. Learn more information here.